Hi, I just started Symlin last month. I had some severe nausea problems with 60 that wouldn’t go away, so I’m back to 45. I can’t find any information on this…but have any of you found that you have to urinate with significant volume 2-4 times within an hour of taking Symlin? Why is this? Granted, I’m a big drinker of diet soda, but with the meals where I don’t take Symlin, I only have the urination issue when I take the Symlin.
Never noticed this with me but then i tend to be chronically dehydrated most of the time. Symlin didn’t work well for me till I hit 120mcg.
I haven’t so much experienced a frequency in having to urinate but I actually wanted to start a discussion because I have discovered that all of a sudden my urine is a faint lime green color…Anybody else experience this odd side effect? It may not be due to symlin but I am curious. David…I’m also glad to see it didn’t work well for you until 120 because I’m getting a little discourged. I’ve been on Symlin 3 weeks and am up to 45mcg. Thankfully, I’ve had NO nausea BUT I haven’t had to decrease my insulin at all nor has it helped my bg spikes. I’m trying to hang in there but I’m beginning to wonder if it will work for me. I just REALLY wanna get my A1C down and lower my insuulin dependency.
Sorry I didn’t help you with frequency, though, Angi…this started as your post
I also have not felt a suppression in my appetite yet??? I have noticed a lot of gas upper and lower…I guess my side effects are the most gross!
I haven’t noticed much difference in urination, but being on a water pill and being diabetic I feel like I go 24/7 normally. My doc started me on 120. I couldn’t handle the nausea and that alone worked to suppress the appetite. We lowered it to 60 and now I rarely have nausea.
On a strange side note, if you want to go to the movies, check out www.runpee.com. It tells you the best time to leave and how long you have. You can later read what you missed. This helps when you can’t make it two and a half hours and want to see Avatar in the theater.
I did not notice changes in urinary frequency or apperance (been on symlin for 1 1/2 years). I did have a couple of bowel dumping events in the first two weeks of the therapy but it has not happened since. I have read that gas and bloating can be side effects for some folks. I do take symlin with every full meal, and I try to stay on a schedule for each meal.
AnnaRebekah- I have not noticed a need to urinate, however I am constantly burping and experiencing a lot of gas… you are not alone!
Symlin makes me burp too! I had very little nausea and went up to 60mcg within 3 days. I can decrease my insulin by 15-20% when using the symlin and it does prevent spikes - but it is a total pain in the ■■■! Sorry, but seriously, no one in the medical community seems to have a good handle on how to use this med effectively. The small benefits are far outweighed by the problems it creates. For instance, I take my dose and eat and then have to set a timer for 60 mins. When the timer sounds I have to test and then calculate my insulin (when using symlin I need to decrease my insulin by 15%). I take my insulin and then have to test an hour later and then again at 2 hrs post-meal to make sure I didn’t rebound or go low. When I first started using it I had serious lows that were very difficult to treat and even had a seizure - my husband had to use my glucagon kit to treat that low. I had been very diligent in researching the use of this med. Jason’s Blog was very helpful, but at the end of the day, this stuff needs more trials - they need to fine-tune it’s use.
I don’t want my diabetes consuming my every waking thought and this drug makes you have to think too much. I’ve always had tight control so that was not a motivator for me in trying symlin. I’ve used it for about 3 mos now and I think I’m going to give up on it until they can fine-tune it’s use.
Good, I am not crazy, I have been on Symlin for about 2 weeks, just getting ready to go to 45 since this was day three without feeling quesy.
I have noticed a sudden urgent need to urinate, barely making it to the toilet a few times
I too have noticed an increased need to urinate. I didn’t correlate it to the recent addition of symllin to my meds but it would make sense since it started about the same time I began the symlin - 3 weeks ago.
I just started symlin today, at 15mcg, and one of the first things I noticed is that I had to urinate frequently. I thought my sugar was high! My sensor was not indicating high blood sugars, but I thought it had to be wrong. So I tested and I was 114. I was definitely glad that my sugar wasn’t high! I also have noticed the gassiness and burping. Hope that goes away.
Wow! I’m about to start taking Symlin in the next day or two and you are not selling it! LOL… But good to know what could be a side effect… even the ones my endo hasn’t mentioned.
It didn’t last :), also I have noticed, but seem to be getting better, bruising and red bumps at injection site. The hardest thing is the nausea. That too gets better but as you go up in dose it will come back. Teased my doctor, no wonder people loose weight, you don’t want to eat.
I have been on it a couple of months, and I notice a huge difference in my appetite, I find my self not finishing something that before I would have finished just cuz it was on my plate
Well, that’s reassuring!!! Thank you for the info… So there is a light at the end of the tunnel…
Its buffered with Manitol, which is a diruetic. Its a small dose and will wear off, but it did make me pee like crazy initially as well.